Alert archive / Louisiana / Tornado Warnings in 2019

Tornado Warning 85, NWS Shreveport, LA

November 26, 2019Grant Parish, LaSalle Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Nov 26, 2019, 4:51 PM CST for Grant Parish, LaSalle Parish, Winn Parish, Louisiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 26, 2019, 4:51 PM CST (22:51 UTC)
Expired
Nov 26, 2019, 5:10 PM CST
In force
19 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 81 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 3:42 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2019-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2019-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 405 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
405 m²/s²
0-3 km storm-relative helicity
436 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

567 
WFUS54 KSHV 262251
TORSHV
LAC043-059-127-262330-
/O.NEW.KSHV.TO.W.0085.191126T2251Z-191126T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
451 PM CST Tue Nov 26 2019

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Northeastern Grant Parish in north central Louisiana...
  Northwestern La Salle Parish in north central Louisiana...
  East central Winn Parish in north central Louisiana...

* Until 530 PM CST.
    
* At 451 PM CST, a severe thunderstorm capable of producing a tornado
  was located 15 miles north of Ball, or 21 miles north of Pineville,
  moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northeastern Grant, northwestern La Salle and east central Winn
  Parishes, including the following locations... Zenoria, Georgetown,
  Rochelle and Tullos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3156 9242 3165 9254 3189 9239 3172 9216
TIME...MOT...LOC 2251Z 218DEG 32KT 3164 9245 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

05
1 follow-up statement
444 
WWUS54 KSHV 262310
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
510 PM CST Tue Nov 26 2019

LAC043-059-127-262320-
/O.CAN.KSHV.TO.W.0085.000000T0000Z-191126T2330Z/
Grant LA-La Salle LA-Winn LA-
510 PM CST Tue Nov 26 2019

...THE TORNADO WARNING FOR NORTHEASTERN GRANT...NORTHWESTERN LA SALLE
AND EAST CENTRAL WINN PARISHES IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

A Tornado Watch remains in effect until 1000 PM CST for north central
Louisiana.

LAT...LON 3156 9242 3165 9254 3189 9239 3172 9216
TIME...MOT...LOC 2309Z 218DEG 32KT 3178 9232 

$$

05

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 26, 2:55 PM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Nov 26, 2:55 PM CST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
255 PM CST Tue Nov 26 2019

.SHORT TERM.../Tonight through Wednesday Night/

Latest mesoanalysis showing our best instability axis stretching
from the Lower Toledo Bend Reservoir northward into portions of SC
AR attm. MUCAPE values range from near 2000J/KG near the Toledo
Bend Dam to between 500-1000J/KG closer to the I-20 Corridor of N
LA with values near 500 across SC AR. Likewise, deep layer Bulk
Shear values in the 0-6km layer are on the order of magnitude of
60 to 70kts with 0-3km SRH values ranging between 250-300m2/s2.
So while there is plenty of shear and the instability is trying to
get there, what is missing is upward forcing and a near sfc
trigger for the development of strong to severe thunderstorms.

Looking at the latest upper air analysis, vigorous upper trough
axis is just now entering the Central/Southern High Plains and
will be racing towards the Upper/Mid Miss Valley by late tonight.
Most of the dynamics in association with this trough axis will
remain to our north but we remain borderline with strong to severe
thunderstorms later this afternoon/this evening across our
northern and northeastern most zones still possible. Been
conversing with SPC throughout the day and the likelihood of
severe thunderstorms is far from certain, but more of a
conditional threat if storms can form in the warm sector to our
northeast before we see sfc based instability begin to wane late
this evening into the overnight hours. A strong cold front should
race south and east overnight, entering our northwest most zones
after 9 pm and through all but our southeast most zones by 3 AM
Wed Morning, taking all the precipitation with it. There could be
a narrow line of storms that form on the frontal boundary itself
late tonight but anything that forms on the front will be sub-
severe.

Much cooler post frontal temperatures overnight compared to the
prefrontal temperatures we saw early this morning with overnight
lows ranging from near 40 north to the lower 50s southeast.

Kept pops out of the forecast for Wednesday even through we should
begin to see an increase in elevated cloud cover from the west
during the day Wednesday as our flow aloft will remain out of the
southwest.

13

.LONG TERM.../Thanksgiving Day through Tuesday/

On Thanksgiving Day, the lead shortwave ahead of our next major
upper trough will be transitioning NE from the Big Bend of Texas
across the middle Red River Valley with a surge in Pacific moisture
and a broad area of expanding showers. This convection will be
primarily confined to the NW half of our region, generally along and
north of a line from near Tyler, Texas to Hope, Arkansas. Farther
south and east, rain chances will remain quite low with just very
isolated showers possible through Thanksgiving Day. As a result,
daytime temperatures will vary widely with highs near 50 degrees
across our far NW zones and then ranging through the 50s south to
near the I-20 corridor with lower and mid 60s south of I-20. Rain
chances will continue to remain highest along and north of I-30
through Thursday night into Friday as forcing ahead of the upper
trough will continue to induce showers in the increasing SW flow
aloft. Meanwhile at the surface, a warm front will be returning
northward from the Gulf coast during the day on Friday and provide
increasing instability across much of the region with some embedded
thunderstorms becoming more likely through Friday night ahead of the
upper trough and associated cold front.

By late Friday night into early Saturday morning, the cold front
will be encroaching on our NW zones with showers and thunderstorms
expanding SE along and ahead of the front. Instability ahead of the
cold front will be increasing with MUCAPE values nearing 1000 J/kg
and perhaps slightly higher, especially across the eastern half of
the region where some daytime heating will occur prior to frontal
passage. Shear profiles appear to be quite robust such that a solid
line of strong to possibly severe convection is likely to develop
and spread SE across the region through the day on Saturday. SPC's
Day 5 convective outlook currently has our entire region highlighted
for Saturday so confidence in the threat of some severe weather does
continue to increase. However, more specific details will come with
better model consensus over the next few days as it relates to exact
timing and severe weather mode. For now, it appears damaging winds
will be the primary threat with isolated tornadoes being a lesser
threat.

As the cold front and convection clear the region later on Saturday
night, cooler and drier air will quickly spill across the area with
more seasonable conditions through early next week as we enter the
month of December.

19

&&

AVIATION...

Prevailing MVFR ceilings attm and have trended these ceilings to
VFR categories later in the day across most terminal sites along
with prevailing VCSH. Did prevail VCTS at the MLU/ELD terminals
for later this afternoon into the evening hours. Otherwise, strong
SSW winds this afternoon with strongest winds noted at the TYR/GGG
terminals where gusts upwards of 25kts will be likely. Cold front
should push all convection south and east of our region later
tonight and thus, have shown a wind shift across all terminal
locations overnight. Any prefrontal MVFR ceilings this evening
should quickly return to VFR categories behind the front.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  48  63  47  60 /  50   0  20  20
MLU  52  63  44  61 /  70   0  10  10
DEQ  39  57  43  50 /  30   0  30  70
TXK  43  58  43  52 /  40   0  30  50
ELD  46  60  42  56 /  70   0  10  20
TYR  45  61  48  59 /  30  10  30  50
GGG  46  62  47  60 /  40   0  30  40
LFK  51  64  50  67 /  50   0  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

13/19/13
Hazardous weather outlook, Nov 26, 11:48 AM CST, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1148 AM CST Tue Nov 26 2019

ARZ050-051-059>061-070>072-LAZ001>003-010>012-017>020-022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Caddo-Bossier-Webster-De Soto-Red River-Bienville-Sabine-
Natchitoches-Winn-Grant-La Salle-McCurtain-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1148 AM CST Tue Nov 26 2019

This Hazardous Weather Outlook is for portions of southwest
Arkansas, north central Louisiana, northwest Louisiana, southeast
Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Scattered showers and thunderstorms will begin developing this
afternoon and may continue into the evening. A few storms could
become intense, containing strong gusty winds. However, no
widespread severe weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Looking ahead to the Thanksgiving holiday, expect another storm
system to arrive on Thursday and eventually bring a cold front
through the region by Saturday with showers and thunderstorms
increasing from northwest to southeast from late week into the
weekend. Not all of the region will see showers and storms on
Thanksgiving Day as the best rain chances will remain along and
north of the I-30 corridor before expanding farther southeast on
Friday through Saturday. There may be a threat for some strong to
severe thunderstorms on Saturday along and just ahead of the cold
front.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters is not anticipated at this time.

ARZ073-LAZ004>006-013-014-021-271800-
Union-Claiborne-Lincoln-Jackson-Ouachita-Caldwell-
1148 AM CST Tue Nov 26 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, north central Louisiana and northwest Louisiana.

.DAY ONE...Today and Tonight...

Scattered to possibly numerous showers and thunderstorms will
begin to develop during the afternoon and will likely continue
through much of the evening. A few storms may become strong to
possibly severe with damaging wind gusts, and at least a remote
chance of isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Looking ahead to the Thanksgiving holiday, expect another storm
system to arrive on Thursday and eventually bring a cold front
through the region by Saturday with showers and thunderstorms
increasing from northwest to southeast from late week into the
weekend. Not all of the region will see showers and storms on
Thanksgiving Day as the best rain chances will remain along and
north of the I-30 corridor before expanding farther southeast on
Friday through Saturday. There may be a threat for some strong to
severe thunderstorms on Saturday along and just ahead of the cold
front.

.SPOTTER INFORMATION STATEMENT...

Due to the isolated nature of possible severe weather, activation
of emergency management personnel...amateur radio operators...and
storm spotters may be necessary late this afternoon and evening.

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 4:38 PM CSTTornado WarningSHVGrant, Natchitoches, Winn11 min

Nearby

Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.